Colorado, 2007Winter Storm and Winter Weather in Colorado, February 25 to 26, 2007
February 25 to 26, 2007 · NWS GJT · 10 events in 10 counties and zones
A Pacific storm system brought moderate to heavy snowfall and strong gusty winds to the area.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system brought moderate to heavy snowfall and strong gusty winds to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 25, 4:00 AM MST, 3 hours earlier.
Area forecast discussion, Feb 25, 4:00 AM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
400 AM MST SUN FEB 25 2007
...MORE SNOW ON THE WAY FOR THE NORTHERN MOUNTAINS TONIGHT...
.SHORT-TERM (TODAY THROUGH MONDAY NIGHT)...
NEXT STORM TAKING AIM ON ERN UT AND WRN CO. WARM ADVECTION CLOUDS
ALREADY MOVING IN FROM THE WEST...WITH STRONG UPPER JET NOSING INTO
NRN CA. TIME-HEIGHT SECTIONS SHOW MOISTURE DEPTH INCREASING RAPIDLY
TODAY IN THE WARM ADVECTION AND SW FLOW...AND EXPECT LIGHT PRECIP TO
BREAK OUT ACROSS THE ERN UINTAS LATER THIS MORNING...AND THE NRN CO
MTNS THIS AFTN. TEMPS SLOWLY BEGIN TO COOL AT 500 MB ACROSS THE N...
WITH LAPSE RATES GRADUALLY INCREASING LATE TODAY.
THE 120-130KT 300 MB JET PUNCHES INTO SW CO BY THIS EVENING...WITH
THE AXIS ORIENTED FROM SW CO BACK TO THE OR/CA BORDER. EXPECT THE
BEST CHANCE OF SNOW TO BE TONIGHT...FAVORING THE NRN HALF OF THE
FORECAST AREA...AND WILL HOIST A LOW-END SNOW ADVISORY /4-8 INCHES/
FOR THE NRN MTNS /ZONES 4 10 13/. BELIEVE IT WILL BE MAINLY AN
OROGRAPHIC EVENT WITH 700 MB WINDS WSW AROUND 25 KTS...NOT THAT
FAVORABLE FOR THE ERN UINTA MTNS...BUT SUCH A DIRECTION SHOULD BE
GOOD FOR VAIL. UNIMPRESSIVE DYNAMICS AND 700-500 MB LAPSE RATES OF
7.0 TO 7.5 C/KM...BUT MOIST AND PERSISTENT FLOW.
WITH THE UPPER JET AND 500 MB N-S TEMP GRADIENT OVER SW CO AND
MOISTURE PRESENT TO THE N...SETUP LOOKS SOMEWHAT FAVORABLE FOR
SLANTWISE CONVECTION ACROSS THE CENTRAL PORTION OF THE FORECAST AREA
TONIGHT...THAT MIGHT FAVOR SNOW FOR ZONES 9 AND 12. TIME-HEIGHT
SECTIONS INDICATE LAYER WOULD BE QUITE SHALLOW. SOMETHING TO WATCH.
JET AXIS SLOWLY BEGINS TO DRIFT N LATE TONIGHT AND IS FORECAST TO
NEAR THE WY BORDER MON MORNING. JET WILL CONTINUE LIFTING NWD DURING
THE DAY MON WITH PRECIP TAPERING OFF. WEAK RIDGING MON NIGHT AHEAD
OF THE NEXT STORM.
CURRENT TEMP GRIDS LOOK REASONABLE. DO NOT EXPECT MUCH CHANGE OVER
THE NEXT 48 HRS.
.LONG TERM (TUESDAY THROUGH SATURDAY)...
BAROCLINIC ZONE AND ACTIVE SURFACE FRONT WILL BE DROPPING SOUTHEAST
FROM NRN UTAH ON TUESDAY AND TUESDAY NIGHT. AHEAD OF THE FRONT...THE
GFS SHOWS A DEEP SURFACE LOW OVER SOUTHEAST UTAH AND THIS WILL BRING
WARMER AIR FROM THE SOUTHWEST. TEMPERATURES MAY BE HIGHER THAN
CURRENTLY FORECAST AND WILL ADJUST UPWARDS BY 2-4 DEGREES...BUT THE
MODELS STILL NOT SHOWING CONSENSUS WITH THE EVOLUTION OF COLD TROUGH
(BUT ITS IMPROVING). TIMING OF THE COLD FRONT ARRIVAL IS ONE OF THE
FORECAST CHALLENGES AS UPSTREAM ENERGY DIGGING ON THE BACK SIDE OF
THE TROUGH COULD SLOW DOWN THE EASTWARD PROGRESSION. BUT THE
MODELS HAVE BEEN FAIRLY CONSISTENT THAT THE COLD FRONT WILL MOVE FROM
THE NORTHWEST TO SOUTHEAST TUESDAY NIGHT AND WEDNESDAY. WHEN THE
FRONT DOES ARRIVE IT WILL BE QUITE NOTICEABLE AND EXPECT RAPIDLY
FALLING TEMPERATURES WITH A BAND OF SNOW. THERE IS PLENTY OF COOL
AIR WITH H7 TEMPS FALLING TO -10C TO -12C BY WEDNESDAY AFTERNOON.
THE COLD TROUGH COULD DOMINATE THE WEATHER PATTERN FOR THE
REMAINDER OF THE WEEK THROUGH FRIDAY. THE GFS SHOWS A SECONDARY
SURFACE FRONT MOVING ACROSS THE FORECAST AREA THURSDAY NIGHT...A
REINFORCING SHOT OF COLD AIR WITH ONGOING SNOW SHOWERS FOR ALL
MOUNTAIN AREAS WITH SOME SNOW SHOWERS PASSING OVER THE LOWER VALLEYS.
NOT SURE IF THIS IS REAL YET AS THIS FEATURE DID NOT APPEAR IN
EARLIER GFS OR ECMWF VERSIONS. PREVIOUS GRIDS INDICATED A CHANCE OF
SNOW FOR THE NWRN MOUNTAINS OF COLORADO...BUT LESSER CHANCE
ELSEWHERE. WILL CONTINUE WITH THIS IDEA UNTIL THERES BETTER MODEL
CONSENSUS. WARMER AND DRY CONDITIONS EXPECTED FOR SATURDAY AS RIDGE
AXIS MOVES ACROSS THE CENTRAL ROCKIES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SNOW ADVISORY TONIGHT FOR THE NORTHERN MTNS...ZONES 4 10 13.
.UT...NONE.
JAD/PF
Hazardous weather outlook, Feb 25, 6:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MST SUN FEB 25 2007
COZ001>014-UTZ023>025-027-261300-
ARCHES/GRAND FLAT-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-
TAVAPUTS PLATEAU-UPPER GUNNISON RIVER VALLEY-UPPER YAMPA RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-
600 AM MST SUN FEB 25 2007
...SNOW ADVISORY FOR THE NORTHWEST COLORADO MOUNTAINS TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST COLORADO AND
NORTHEAST UTAH.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW WILL DEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON...WITH
COVERAGE AND INTENSITY INCREASING TONIGHT. GREATEST SNOW
ACCUMULATIONS TONIGHT...UPWARDS OF 8 INCHES...ARE EXPECTED FROM THE
VAIL VICINITY NORTHWARD...AND INCLUDING THE WHITE RIVER PLATEAU.
THIS WILL AFFECT TRAVEL OVER VAIL AND RABBIT EARS PASSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL TAPER OFF ACROSS THE MOUNTAINS DURING THE MONDAY...BUT
GUSTY WEST WINDS ARE LIKELY ACROSS THE HIGHER TERRAIN.
A STRONG COLD FRONT WILL MOVE INTO THE AREA TUESDAY AFTERNOON AND
EVENING AND POSSIBLY BRING STEADY SNOW ALONG AND BEHIND THE FRONT.
HEAVY SNOW MAY DEVELOP IN THE EASTERN UINTA MOUNTAINS ON TUESDAY...
AND SPREAD EAST TO THE NORTHWESTERN MOUNTAINS OF COLORADO TUESDAY
NIGHT AND WEDNESDAY. UNSETTLED AND MUCH COOLER WEATHER WITH A
CHANCE OF SNOW WILL CONTINUE THURSDAY AND FRIDAY. BE SURE TO
MONITOR THE LATEST FORECASTS AND BE PREPARED FOR WINTER WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL TO THE GRAND JUNCTION WEATHER
OFFICE.
COZ017>023-UTZ022-028-029-261300-
ANIMAS RIVER BASIN-CANYONLANDS/NATURAL BRIDGES-
FOUR CORNERS/UPPER DOLORES RIVER-LA SAL AND ABAJO MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
600 AM MST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST COLORADO AND
SOUTHEAST UTAH.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SNOW FOR THE LA SAL AND SAN JUAN MOUNTAINS
TONIGHT...ALONG WITH WEST TO SOUTHWEST WINDS GUSTING TO 30 MPH AT
TIMES OVER THE HIGHER TERRAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER PACIFIC STORM SYSTEM AND COLD FRONT WILL IMPACT THE AREA
TUESDAY NIGHT AND WEDNESDAY...BRINGING SNOW TO THE MOUNTAINS AND
A MIXTURE OF RAIN AND SNOW TO THE VALLEYS. SIGNIFICANT SNOW MAY BE
POSSIBLE IN THE MOUNTAINS ON TUESDAY NIGHT AND WEDNESDAY. UNSETTLED
AND COOLER WEATHER WILL LINGER ON THURSDAY AND FRIDAY WITH A CHANCE
OF SNOW IN THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TGJT
Winter Weather, Grand and Battlement Mesas
- When
- February 25, 7:00 AM MST to February 26, 1:00 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Snowfall of 5 to 8 inches blanketed the area. Wind gusts of 20 to 40 mph caused blowing and drifting snow.
Winter Storm, Elkhead and Park Mountains
- When
- February 25, 8:00 AM MST to February 26, 2:00 PM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Widespread snowfall of 12 to 19 inches occurred with local amounts up to 2 feet. Additionally, frequent wind gusts of 20 to 35 mph caused blowing and drifting snow. A peak gust of 49 mph was measured at Storm Peak Lab above Steamboat Springs Ski Area.
Winter Weather, Southwestern San Juan Mountains
- When
- February 25, 8:00 AM MST to February 26, 2:00 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
Snowfall of 5 to 10 inches occurred. Frequent wind gusts of 20 to 45 mph with local gusts up to 60 mph caused blowing and drifting snow.
Winter Weather, Gore and Elk Mountains/Central Mountain Valleys
- When
- February 25, 8:00 AM MST to February 26, 1:00 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall of 6 to 12 inches blanketed the area with a local amount of 17 inches that was measured at Vail Ski Area. Wind gusts of 20 to 45 mph caused blowing and drifting snow.
Winter Weather, West Elk and Sawatch Mountains
- When
- February 25, 9:00 AM MST to February 26, 2:00 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Snowfall of 6 to 16 inches occurred with a local amount of 18 inches at Schofield Pass. Snowfall amounts in excess of a foot covered less than half of the area. Frequent wind gusts of 20 to 40 mph caused blowing and drifting snow. A wind gust of 79 mph was recorded at Salida Mountain.
Winter Weather, Upper Yampa River Basin
- When
- February 25, 10:00 AM MST to February 26, 12:00 PM MST
- Where
- Upper Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.485, -106.991 (the zone’s center; the record gives no point)
Snowfall of 4 to 11 inches blanketed the area.
Winter Weather, Flattop Mountains
- When
- February 25, 10:00 AM MST to February 26, 2:00 PM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Snowfall of 5 to 8 inches blanketed the area. Wind gusts of 20 to 40 mph caused blowing and drifting snow.
Winter Weather, Central Yampa River Basin
- When
- February 25, 4:00 PM MST to February 26, 11:00 AM MST
- Where
- Central Yampa River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.361, -107.805 (the zone’s center; the record gives no point)
Snowfall of 4 to 8 inches occurred with frequent wind gusts of 20 to 35 mph that caused blowing and drifting snow.
Winter Weather, Upper Gunnison River Valley
- When
- February 25, 5:00 PM MST to February 26, 9:00 AM MST
- Where
- Upper Gunnison River Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -107.650 (the zone’s center; the record gives no point)
Snowfall of 3 to 4 inches occurred. Frequent wind gusts of 20 to 30 mph caused blowing and drifting snow.
Winter Weather, Central Colorado River Basin
- When
- February 25, 7:00 PM MST to February 26, 9:00 AM MST
- Where
- Central Colorado River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches occurred. Frequent wind gusts of 20 to 37 mph caused blowing and drifting snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15341, 15233, 15238, 15342, 15344, 15340, 15343, 15235, 15237, 15236.